|Hep B & C & antibiotics
Oct 31, 2006
If a person has chronic Hep B & C, are there any antibiotics they should stay clear of?
Response from Dr. McGovern
There was an antibiotic that was taken off the market a few years ago due to severe liver toxicity. However, right now there is no particular drug that I would say - never take this particular drug...
The main issue is to have regular monitoring of your liver function tests if you are to take an antibiotic for more than two weeks. Otherwise the most important thing to be aware of are the signs of hepatotoxicity - right upper quadrant pain, nausea, vomiting, jaundice, fatigue, loss of appetite. Any combination of these signs could be concerning for drug induced hepatototoxicity, which can be sporadic and difficult to predict.
Hep c and cirrhosis
- What Does The Hiv Rash Look Like?
- If You Swallow The Semen Of Hiv Infected Person Can You Get Hiv?
- Can You Get Hiv On The First Time You Have Sex With An Infected Person?
- Where Does Herpes Come From?
- What Cream Can You Put On Genital Herpes?
- What Can Cause Blisters On Vagina Besides Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.